Alert archive / Tennessee / Special Weather Statements in 2014

Special Weather Statement, NWS Morristown, TN

June 12, 2014Hamilton County, Tennessee

NWS Morristown, TN issued this special weather statement at Jun 12, 2014, 4:21 PM EDT for Hamilton County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2014, 4:21 PM EDT (20:21 UTC)
Expired
Jun 12, 2014, 5:00 PM EDT
In force
39 min
Issued by
NWS Morristown, TN

County Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WWUS84 KMRX 122021
SPSMRX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT THU JUN 12 2014
 
TNZ099-122100-
HAMILTON TN-
421 PM EDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON COUNTY
UNTIL 500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RIDGESIDE...OR OVER CHATTANOOGA...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SIGNAL MOUNTAIN...ROSSVILLE...RIDGESIDE...HARRISON...
RED BANK...COLLEGEDALE...APISON...EAST BRAINERD...OOLTEWAH...EAST
RIDGE...MIDDLE VALLEY AND HARRISON BAY S.P..

LAT...LON 3498 8531 3503 8534 3512 8535 3520 8517
      3514 8507 3503 8500 3501 8497 3499 8498
TIME...MOT...LOC 2021Z 324DEG 13KT 3505 8522 

$$
SR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:47 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 12, 2:47 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EDT THU JUN 12 2014

.SHORT TERM...(TONIGHT AND FRIDAY)...UPPER LEVEL TROUGH OVER THE
AREA WILL EXIT TO THE EAST TONIGHT. A SHORT WAVE TROUGH AND SURFACE
COLD FRONT WILL PUSH ACROSS THE AREA DURING FRIDAY.  CONVECTION
SHOULD WANE THIS EVENING...BUT ADDITIONAL CONVECTION EXPECTED TO
MOVE IN DURING FRIDAY...PERHAPS EVEN LATE TONIGHT OVER WESTERN
ZONES.  GIVEN TIME OF DAY OF ARRIVAL OF CONVECTION AS WELL AS THE
LACK OF FAVORABLE WIND FIELDS...SEVERE THREAT DOES NOT LOOK HIGH AT
THIS POINT WITH THESE STORMS. WILL CARRY LIKELY POPS ALL BUT
NORTHEAST ZONES FOR FRIDAY...WITH DIMINISHING POPS BY LATE
AFTERNOON. MAV TEMPS LOOK REASONABLE OVERALL SO WILL STAY CLOSE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)... A SECONDARY UPPER-
SHORTWAVE WILL PUSH EAST OF THE REGION FRIDAY NIGHT...BRINGING IN A
BRIEF BOUT OF SLIGHTLY COOLER AND DRIER AIR FOR SATURDAY. SOME
UPPER-RIDGING WILL ALSO BEGIN TO OCCUR WHICH WILL PROMOTE MOSTLY
SUNNY CONDITIONS IN MANY AREAS FOR THE WEEKEND...WITH A WARMING
TREND BY SUNDAY AS HIGHS PUSH INTO THE MID 80S TO AROUND 90 DEGREES
IN MOST LOCATIONS. PRECIPITATION WILL BE ISOLATED AND DIURNAL IN
NATURE...AND GENERALLY FAVOR THE HIGHER TERRAIN OF THE EAST
TENNESSEE MOUNTAINS AND CUMBERLAND PLATEAU. THIS RIDGE AXIS WILL
REMAIN JUST TO THE EAST OF THE REGION FOR MOST OF THE WEEK
AHEAD...ALLOWING FOR SOME GULF MOISTURE TO ADVECT BACK INTO THE
TENNESSEE VALLEY. THIS WILL INCREASE THE POTENTIAL FOR SOME
SCATTERED DIURNALLY GIVEN THUNDERSTORMS EACH DAY...ALONG WITH
TYPICAL EARLY SUMMER-LIKE TEMPERATURES IN THE MID TO UPPER 80S EACH
AFTERNOON...WITH PARTLY SUNNY CONDITIONS. AS IS USUALLY THE
CASE...THIS CONVECTION WILL BE UNORGANIZED. SO...OTHER THAN SOME
LOCALIZED GUSTY WINDS...AM NOT EXPERIENCING ANY SEVERE WEATHER
THREAT ATTM. LATE IN THE PERIOD...A DEEPER UPPER-TROUGH WILL
APPROACH THE GREAT LAKES/OHIO VALLEY AND PERHAPS GIVEN THE REGION A
BETTER SHOT OF ORGANIZED STORMS AND PRECIPITATION CHANCES LATE IN
THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             65  81  62  85 /  30  70  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  63  81  61  83 /  30  60  10  10
OAK RIDGE, TN                       63  80  58  84 /  20  60  10  10
TRI CITIES AIRPORT, TN              60  80  55  81 /  40  50  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LW/AMP
Hazardous weather outlook, Jun 12, 3:50 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
350 AM EDT THU JUN 12 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
350 AM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 12, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT THU JUN 12 2014

TNZ099-122100-
HAMILTON TN-
421 PM EDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON COUNTY
UNTIL 500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RIDGESIDE...OR OVER CHATTANOOGA...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SIGNAL MOUNTAIN...ROSSVILLE...RIDGESIDE...HARRISON...
RED BANK...COLLEGEDALE...APISON...EAST BRAINERD...OOLTEWAH...EAST
RIDGE...MIDDLE VALLEY AND HARRISON BAY S.P..

LAT...LON 3498 8531 3503 8534 3512 8535 3520 8517
      3514 8507 3503 8500 3501 8497 3499 8498
TIME...MOT...LOC 2021Z 324DEG 13KT 3505 8522

SR

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:31 AM EDTAreal Flood AdvisoryMRXPolk119 min
Jun 12, 4:28 PM EDTSpecial Weather StatementMRXJefferson47 min
Jun 12, 5:57 PM EDTSpecial Weather StatementMRXLoudon33 min

Nearby

Special Weather Statements in Tennessee, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.